Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TRIAIVIR REACTION - JB
Dec 26, 2000

To make a long story short, and you don't have to print this, My name is Robert, and I live in Salisbury,NC. I tested pos in 89, and so far I'm doing great, very healthy with no and i repeat no hiv problems! I've tried many combos, the pi's had lots of side effects and for over one year i've been on sustiva d4t and 3tc, viral load was <25 and my t-cell is 900! I've had some trouble sleeping so I got the idea of trying triaivir, well for one and 1/2 weeks its been hell, chills, night sweats, fever, nausea, and stomach pain. I now have a dry cough and in the mornings my head feels like it is a vice, and this morning I had a tightness in my chest, and sharp pains, i've stopped takening triaivir and will start back on my old combo but are these side effects common, i know the drug has problems but i thought 1 pill twice daily would be great. I'm 36, good shape, don't smoke, drink, or take rec. drugs if that helps you, merry x-mas and keep up the good work!

Response from Dr. Bartlett

Robert, I am really sorry that you has such a hard time with Trizivir. It is not common for patients to have the kinds of symptoms you describe. I wonder if you could have had the hypersensitivity syndrome which happens in about 4% of patients taking abacavir, (also known as Ziagen), which is part of Trizivir. I would certainly recommend that you talk with your Dr. before ever taking abacavir in the future.

John A. Bartlett, M.D.



Previous
Protease inhibitors and increased risk of heart attack
Next
Hair Loss!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement